Thunderstorm Wind, Mercer
- When
- June 19, 1:58 PM EST
- Where
- Mercer County, Stoneboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.330, -80.120
Large tree branches reported down by public.
A cold front approaching from the West interacted with a warm and humid air mass provoking the development of showers and thunderstorms across the region. Several storms became severe with damaging winds and large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
A cold front approaching from the West interacted with a warm and humid air mass provoking the development of showers and thunderstorms across the region. Several storms became severe with damaging winds and large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 19, 11:58 AM EST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1258 PM EDT TUE JUN 19 2007 .SYNOPSIS... COLD FRONT NOW CROSSING THE GREAT LAKES WILL CAUSE NUMEROUS THUNDERSTORMS INTO EARLY TONIGHT. SOME MAY BE SEVERE WITH DAMAGING WIND AND LARGE HAIL. THIS WILL USHER A CHANGE IN THE UPPER LEVEL JET STREAM PATTERN THAT WILL CAUSE TEMPERATURES TO BE CLOSE TO SEASONAL LEVELS INTO THE WEEKEND. && .NEAR TERM /UNTIL 9 PM THIS EVENING/... SEVERE THUNDERSTORM WATCH NOW IN EFFECT FOR NORTHERN AND WESTERN PARTS OF THE WFO PITTSBURGH (PBZ) COUNTY WARNING AREA (PBZ CWA). INSTABILITY HAS BECOME UNCAPPED AND THUNDERSTORMS ARE DEVELOPING OVER THE UPPER OHIO VALLEY. MAIN THREAT WILL BE DAMAGING WIND. LARGE HAIL WILL BE THE SECOND THREAT. BESIDES MONITORING RADAR, ALSO MONITORING SEVERE PARAMETERS LIKE EFFECTIVE SHEAR FOR SUPERCELL DEVELOPMENT (WITH VALUES OVER 40 KTS). INSTABILITY SHOULD REACH OVER 1000 J/KG, SUFFICIENT FOR DEEP THUNDERSTORM FORMATION. LOWLEVEL HELICITY SHOULD REMAIN LOW IN VALUE, SO TORNADO POSSIBILITIES WOULD BE LIMITED TO INTERSECTING BOUNDARIES. OVERALL BEST SEVERE THREAT SHOULD BE NORTH OF I-80 AS INDICATED BY SPC INITIATED SEVERE THUNDERSTORM WATCH. && .SHORT TERM /9 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... AFTER COOL FRONTAL PASSAGE TONIGHT, PRECIPITATION POTENTIAL WILL BE RAPIDLY DECREASING. WITH SURFACE DEW POINTS ALSO DECREASING, FOG FORMATION WILL BE LIMITED, DESPITE WETTED GROUNDS FROM THUNDERSTORM RAINS INTO EARLY TONIGHT. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... FOR THE WEEKEND/START OF NEW WEEK...TEMPERATURES WILL BE NEAR SEASONAL AVERAGES WITH SHORT WAVES IN NORTHWEST TO ZONAL FLOW DEFINING SMALL PRECIP CHANCES, MAINLY LATE THURSDAY AND AGAIN LATE SATURDAY. OVERALL CONFIDENCE RMNS LOW DUE TO AFORE REFERENCED TIMING ISSUES. TEMPERATURES ARE EXPECTED TO MODERATE EARLY NXT WEEK UNDER BLDG RIDGE. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... EXPECT MOST DEVIATION IN FLIGHT CONDITIONS TO IFR TO BE WITH THUNDERSTORMS INTO EARLY TONIGHT. WINDS CAN ALSO GUST ABOVE 25 KTS AS VERTICAL MIXING INCREASES IN VICINITY OF THUNDERSTORMS. OF COURSE, ALONG THE LEADING EDGE OF THUNDERSTORMS, WIND GUSTS HAVE THE POTENTIAL TO EXCEED 50 KTS. HAIL ALSO POSSIBLE. AFTER THE FRONT MOVES THROUGH THIS EVENING, FLIGHT CONDITIONS WILL MAINLY VFR INTO THE WEEKEND. ALBEIT, FOG FORMATION COULD LEAD TO ISOLATED IFR PATCHES EARLY WEDNESDAY, MAINLY IN RIVER VALLEYS BELOW TAF SITE ELEVATIONS. DID INCLUDE MVFR VISIBILITY FOR KZZV, KFKL, AND KDUJ. ALSO, PASSING THUNDERSTORMS LATE THURSDAY AND LATE SATURDAY COULD RESULT IN SHORT-LIVED IFR/MVFR CONDITIONS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 123 PM EDT TUE JUN 19 2007 OHZ039>041-048>050-057-058-PAZ007>009-013>016-020-022-WVZ001-201730- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ARMSTRONG-HANCOCK- 123 PM EDT TUE JUN 19 2007 ...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A CHANCE THAT THUNDERSTORMS FORMING IN ADVANCE OF A COLD FRONT WILL BECOME SEVERE THIS AFTERNOON AND EARLY THIS EVENING. THE PRIMARY SEVERE THREAT WILL BE FROM DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. MDZ001-OHZ059-068-069-PAZ021-023-029>032-WVZ002>004-012-021>023-041- 201730- GARRETT-BELMONT-NOBLE-MONROE-ALLEGHENY-INDIANA-WASHINGTON- WESTMORELAND-GREENE-FAYETTE-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 123 PM EDT TUE JUN 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE THAT THUNDERSTORMS IN ADVANCE OF A COLD FRONT WILL BECOME SEVERE THIS AFTERNOON AND EARLY THIS EVENING. THE PRIMARY SEVERE THREAT WILL COME FROM DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 149 PM EDT TUE JUN 19 2007 OHZ039>041-049-050-059-PAZ007-008-013>016-020>023-029-030-WVZ001>004- 191845- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-CARROLL OH-CLARION PA-COLUMBIANA OH-HANCOCK WV-HARRISON OH-INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARSHALL WV-MERCER PA-OHIO WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-WESTMORELAND PA- 149 PM EDT TUE JUN 19 2007 ...THUNDERSTORMS... THUNDERSTORMS WILL BE MOVING ACROSS THE REGION THIS AFTERNOON. THE MOST ACTIVE STORMS EARLY THIS AFTERNOON WERE IN MERCER COUNTY PENNSYLVANIA AND COLUMBIANA AND JEFFERSON COUNTIES IN OHIO. THE THUNDERSTORMS WERE MOVING TO THE NORTHEAST ABOUT 25 MPH. BE ALERT FOR BRIEF HEAVY RAIN, SMALL HAIL, DANGEROUS LIGHTNING AND GUSTY WINDS. ALSO, WARNINGS COULD BE ISSUED IF THESE STORMS INTENSIFY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM FOR PARTS OF THE REGION. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
The Pittsburgh radar (KPBZ), 89 km away, was scanning. The volume nearest the first event began at 18:58 UTC.
17 thunderstorm wind, 2 hail. Local standard time, as filed.
Large tree branches reported down by public.
Trees reported down by law enforcement.
EMA reported numerous trees down in and around Sharon, Hermitage, and Pymatuming with no power in Pymatuming.
EMA reported trees down in Carmichaels area.
Trees down in Eighty Four along Carl Avenue and State Route 519. A tree was reported across a trailer. Pea sized hail also reported with this storm.
Large limbs and power lines down in Cranberry Township area.
Trees reported down on Greenock-Buena Vista Road.
Trees and wires down on Curry Road in Baldwin Borough.
Trees reported down in the Irwin area.
Nickel size hail was reported by a trained spotter in the New Kensington area.
Nickel size hail was reported by a public observer.
Numerous trees reported down in Monroeville area by EMA. Basement flooding was also reported.
Numerous trees reported down in the Natrona Heights area.
Numerous trees down in the South Park and Bethel Park areas of Allegheny County.
Trees reported down county-wide.
Trees reported down in the area.
Trees and power lines down. Tree reported on fire.
Trees reported down in the area.
Trees reported down in the Reynoldsville area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37873, 37874, 37876, 37878, 37879, 37881, 37882, 37883, 37884, 37885, 37889, 37890, 37891, 37892, 37886, 37887, 37888, 37894, 37895.